Alert archive / Colorado / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 58, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jul 13, 2000, 6:51 PM MDT for Pueblo County, Colorado. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 13, 2000, 6:51 PM MDT (00:51 UTC)
- Expired
- Jul 13, 2000, 7:45 PM MDT
- In force
- 54 min
- Issued by
- NWS Pueblo, CO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Pueblo County, CO
The radar
The Pueblo radar (KPUX), 83 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 0.9 hours before the alert went out and 340 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4560 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KPUB 140052
SVRPUB
COC101-140145-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
651 PM MDT THU JUL 13 2000
THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN PUEBLO COUNTY IN SOUTHEAST COLORADO
* UNTIL 745 PM MDT
* AT 651 PM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THE
SEVERE THUNDERSTORM 2 MILES NORTHWEST OF COLORADO CITY...OR ABOUT
23 MILES NORTH OF WALSENBURG...MOVING SOUTH AT 5 MPH.
* SOME LOCATIONS AFFECTED WILL BE...
RYE AROUND 715 PM MDT
SAN ISABEL THROUGH 715 PM MDT
WOODLAND ACRES AROUND 725 PM MDT
AT THIS TIME THE MOST LIKELY KIND OF SEVERE WEATHER IS HAIL AROUND
ONE INCH IN DIAMETER AND DAMAGING WINDS AROUND 60 MPH. GET INDOORS
AND IN AN INTERIOR ROOM AWAY FROM WINDOWS. A BASEMENT CAN OFFER THE
BEST PROTECTION.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN PUEBLO.
LAT...LON 3801 10474 3809 10504 3791 10505 3788 10500
3788 10478What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 2:24 PM MDT, 4 hours 27 minutes earlier.
Area forecast discussion, Jul 13, 2:24 PM MDT, 4 hours 27 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO 224 PM MDT THU JUL 13 2000 ...COVERAGE OF MONSOONAL PRECIPITATION THE CONCERN... CURRENTLY...SEMI-PERMANENT UPPER HIGH IN PLACE OVER CO...ALTHOUGH SATELLITE IMAGES REVEAL A FAIRLY DISTINCT CYCLONIC CIRCULATION CENTER OVER EASTERN NEW MEXICO NEAR KTCC. THIS FEATURE APPEARS TO BE ENHANCING DIURNAL CONVECTION ACROSS THE SOUTHERN SANGRES AND NEAR KTAD. OLD SFC BOUNDARY FROM NEAR KTAD TO KLHX SO FAR HAS ONLY PRODUCED A COUPLE SHORT LIVED SHOWERS NEAR KLHX...WHILE ANOTHER SFC BOUNDARY...ALONG A KCDS/KGUY/KLAA LINE WAS PRODUCING SCATTERED CONVECTION OVER THE TX PANHANDLE. FARTHER WEST...FAIRLY TYPICAL CROP OF CONVECTION...THOUGH STORMS BEGINNING TO INTENSIFY OVER NRN TELLER COUNTY AND ALONG THE UPPER ARK VALLEY. FEEL BEST CHANCES FOR CONVECTION THIS EVENING ARE ACROSS THE SOUTH...FROM THE SOUTHERN SANGRES EAST ALONG THE RATON MESA...IN CLOSEST PROXIMITY TO THE ERN NEW MEX CIRC. SE CORNER MAY SEE A FEW STORMS AS NEW CELLS ARE DEVELOPING IN THE OKLAHOMA PANH. LOWEST CHANCES PROBABLY ACROSS THE LWR ARK VALLEY FROM KPUB TO KLAA AS STEERING CURRENTS ARE TOO WEAK TO MOVE STORMS VERY FAR EAST OF THE MOUNTAINS. WILL PROBABLY WAIT ON A LAST MINUTE REVIEW OF RADAR DATA TO DECIDE HOW HIGH TO GO WITH POPS. MAIN CHANGE TO ONGOING FCSTS FOR FRI/SAT WAS TO LOWER POPS SLIGHTLY AS VORT CENTER PROGGED TO REMAIN SOUTH IN NEW MEXICO WITH FEW TRIGGERING MECHANISMS FOR PRECIP EVIDENT...OTHER THAN THE TYPICAL MOUNTAIN CONVECTION. WITH HIGH DRIFTING WWRD...MAY SEE JUST ENOUGH FLOW TO PUSH ANY STORMS THAT DO FORM AWAY FROM THE MOUNTAINS...SO WONT DRY ANYBODY OUT ENTIRELY YET. WILL ADD ANOTHER DEGF OR 2 TO MAX TEMPS AS ATMOSPHERE MAY DRY SLIGHTLY. EXTENDED...MORE OF THE SAME WITH FEW CHANGES...AS MRF WOBBLES RIDGE BACK EASTWARD SUN/MON...OPENING THE DOOR FOR ANOTHER SURGE OF MOISTURE...ESPECIALLY OVER THE SW AND CE MOUNTAINS. .PUB...NONE. PETERSEN
In the hours before
Special weather statement, Jul 13, 3:55 PM MDT, 2 hours 56 minutes before
COZ062>066-068-132240- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 355 PM MDT THU JUL 13 2000 ...FUNNEL CLOUDS REPORTED IN THE SAN LUIS VALLEY... AT 344 PM...A PILOT REPORTED A FUNNEL CLOUD JUST WEST OF LA VETA PASS. THE STORM WHICH WAS PRODUCING THIS FUNNEL CLOUD WAS 10 MILES EAST OF ALAMOSA AND WAS WEAKENING RAPIDLY. OTHER STRONG THUNDERSTORMS WERE DEVELOPING ALONG THE SANGRE DE CRISTO MOUNTAINS AND WILL HAVE THE POTENTIAL TO BECOME STRONG...AND WILL ALSO HAVE THE CAPABILITY TO PRODUCE FUNNEL CLOUDS AND HAIL. RESIDENTS WHO RESIDE IN THE SAN LUIS VALLEY AND ALONG AND NEAR THE WET MOUNTAINS...SANGRE DE CRISTO MOUNTAINS AND WET MOUNTAIN VALLEY SHOULD B!E ALERT FOR STRONG STORMS IN THE AREA.
Nearby
Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.